No rash yet, but he is driving me crazy

Discussion in 'General Parenting' started by crazymama30, Mar 24, 2007.

  1. crazymama30

    crazymama30 Active Member

    We did Lamictal 12.5 mg for six days, now did 25 mg for 2 days. difficult child is driving me crazy. No rash so far, but He is argueing over everything. If I told him the sky was blue, he would say it was red. We went to brother in law birthday party, and the kids would come up and say, Cody said a bad word, Cody did this, Cody did that. husband stayed home(he wasn't feeling well) I should have left difficult child with him! Last week at school was horrible, lots of physical stuff just short of fighting. At least next week is Spring break. Maybe by the time he gets another week of medications in his system, he will mellow some. It worked before at 25mg. He is just so :slap:irritable. I am on spring break too, but will be working an awful lot, I am going to see about only working in the morning on Wednesday, so maybe we can go do something fun depending on difficult child's mood.

    Thanks for listening, and sorry to ramble.
     
  2. totoro

    totoro Mom? What's a GFG?

    I hope this works for him and he gets stabilized on it. We are thinking of trying Lamictal on difficult child once she is OK on her Abilify. After our next psychiatrist visit. Hang in there!!! Good luck.
     
  3. tiredmommy

    tiredmommy Site Moderator

    {{{Hugs}}} I hope he reaches a therapeutic dose soon.
     
  4. smallworld

    smallworld Moderator

    Crazymama, sorry things are so rough right now. Please give it some time. It is too soon to judge results. You may very well need to go higher than 25 mg, and you need to give it 6 to 8 weeks to see full effects. Lamictal has been the single most helpful medication for my difficult children. I hope it works for your difficult child, too.
     
  5. timer lady

    timer lady Queen of Hearts

    I'm keeping a good thought for a calm day for you & difficult child today. An extra prayer for warrior mum - it's hard to see if a certain medication is going to help or not.

    Deep breaths........may this be the "storm before the calm". :flower:
     
  6. oceans

    oceans New Member

    I am sorry that things are so difficult right now! It might be that your difficult child needs to be closer to therapeutic dose. Try to give it some time!
     
  7. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    It takes eight weeks to kick in, but I wouldn't be surprised if the early results aren't good. That can happen early on. Lamictal, in my opinion, is a good, safe mood stabilizer and effective in many people. I'd try to stick it out until the dose is higher and he's been on it a longer period of time. I'm sorry he seems worse. Lamictal can sort of work as an antidepressant too and it could be kicking him into a "mixed" state (depression mixed with mania). From my own long experience with bipolar (feeling both happy and sad at the same time--it's very hard to describe)--a mixed state makes you want to bust out of your skin and punch a wall. Hopefully, the Lamictal will eventually level off his moods, poor thing. And poor you too. It's no fun, I know.
     
  8. crazymama30

    crazymama30 Active Member

    I will wait, but it does get frustrating. His behavior is mellow compared to what some of you deal with, but I would like to be able to ask him to do anything and have him do it without argueing. His "mean" edge is back. This happens occasionally, and usually does not stay too long.
     
  9. Kjs

    Kjs Guest

    My 12 year old difficult child has been on Lamictal about two years. He was on 150 mgs until last week, now 200 mgs. He had done so well the last year. We definately saw a difference. Big difference. psychiatrist even wanted to start bringing down the dosage this summer. Then school problems, teachers, friends, schoolwork. He lost control, now working on getting control back. Many changes at school / home contributed to this recent situation.
     
  10. sandrainde

    sandrainde New Member

    stupid question for the newbie...
    what does difficult child mean? i have been noticing it alot on the boards
     
Loading...